Page 1 of 3 123 LastLast
Results 1 to 10 of 23

Thread: Back pain and feeling low

  1. #1

    Back pain and feeling low

    I'm moving through the forum again. I often pop by to read others posts.
    Small update since I've been away. I have lost 1st 2lbs in weight with the help of a well known slimming group. I feel better for it and have dropped a dress size.
    I've been careful although I know that if I lost another stone then my lithium would have to be adjusted. I'm feeling a bit low. This is because I have hurt my back lifting something too heavy at work. I have a week's holiday now as we have a weeks shutdown. Mr H and myself are going away for a few days.
    My back pain makes me feel low. The painkillers make me constipated so I've stopped taking them. I'm very tired and the last few days have been a real struggle as the pain is very bad in the morning. I'm looking forward to going away and staring at the sea and walking a lot and possibly seeing a barn owl. I'm also going to buy another slow cooker so that I can have something tasty ready when I come home from work. Work is really really busy.

  2. #2
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    63,770
    Hi EJ, lovely to see you. Sorry you aren't feeling great.
    “You can't stop the waves, but you can learn to surf.”
    - Jon Kabat-Zinn

  3. The Following User Says Thank You to Suzi For This Useful Post:

    ElizabethJane1 (18-08-17)

  4. #3
    Have you tried hot water bottles then an ice pack . I do have some diclofenac for when my back pain is really bad. They really help but come with side affects. The other medication I use is bruprofen and paracetamol together combined with voltarol gel. I am not sure what you could take as your on medication but a trip to the doctor might be in order. I hope the pain goes away soon, nothing worse than back pain.

    Congratulations on the weight loss . x
    Last edited by Suzi; 18-08-17 at 10:01 PM. Reason: Merging 2 posts. Please don't double post within minutes! :)

  5. #4
    Dear Tia thank you for your post. It has been suggested that I use hot and cold packs. It really does help. I'm in a bit of a pickle regarding pain relief. All anti inflammatories such as voltarol and ibuprofen are contra indicated with lithium and alter the levels in the blood. I can't take codeine as I am allergic to it. I'm allowed paracetamol and diazepam. I also use diazepam and TENs. I also suffered chronic pain when I was younger and overused pain killers making some of them useless. I do have a good osteopath but he is on holiday too until next week. He has used strapping and prescribes rest when I have a flare up.

    I thought voltarol and diclofenac were the same thing ?

    I have a few days to recharge my batteries and listen to some Duruffle and Bernstein before the new term starts.
    Last edited by Suzi; 18-08-17 at 10:05 PM. Reason: Merging multiple posts 1 minute apart into the same post! Please stop double posting!

  6. #5
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    63,770
    Have you tried biofreeze spray? Resting is about the best thing though and just taking it easy. Are you going somewhere nice on holiday?
    “You can't stop the waves, but you can learn to surf.”
    - Jon Kabat-Zinn

  7. #6
    Hi Suzi I haven't tried biofreeze recently. It had no effect when I used it before. We are having a few days away in this country but I haven't got anything ready yet. It doesn't help that my body seems to go into slow motion and it is all cumulative with the low mood. I have to keep everything moving. First thing in the morning is worst as I struggle to reach the cats bowls. It feels like a tight band around my back. If I move awkwardly I get a sharp pain. Glad I'm not working today.

  8. #7
    Moderator of Awesomeness magie06's Avatar
    Join Date
    Sep 2014
    Location
    Galway, Ireland
    Posts
    12,974
    Where in your back is your pain? Upper or lower? Have you pens and needles in your arms or legs?

  9. #8
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    33,977
    Hi EJ it's lovely to see you. Funnily enough (and this really is the truth) I was thinking about you this morning and wondering how you were . That's fantastic news about your weight loss, you should be super proud! Have you talked to your GP about any alternative pain relief or thought about physio?
    I believe if you wear enough pretty lipstick, sparkly jewellery and great shoes, no one will notice the size of your ass

  10. #9
    I should have said I use diclofenac tablets for the bad episodes and voltarol gel when my back aches. I don't think the gel works as good as the tablets . I know they are the same medicine but can you get voltarol gel at a higher strength ?I don't want use either of them as over use gives me stomach pain. Like you the co codamol is not an option and if I took Diazepam I would never be able to drive. When it boils down to it and the back pain is bad I think most of us would try almost anything to get some relief. Are you feeling any better today ?

  11. #10
    Thanks Magie and Paula for remembering me. It is mostly your posts that I come and read when I'm browsing and not staying in the forum. I only use diazepam for real emergencies and once I've had it I can't do much else but lie on the bed as it makes me feel woozy and drunk. I work full time so that hasn't been an option this time. I have some diazepam that is in date as I was given some more as I had a major panic attack coming home from the Peak District.
    The mornings are the worst with the pain and yes I get pins and needles in my legs. Tingling as well. It does ease but the sharpness is still there. I've got my TENs and a hot water bottle. I have a hot pad somewhere to take. The constipation has really got me down although it has been better with the fybogel. It is very curious as I eat a lot of fruit and vegetables and I have stopped taking the pain killers. The pain is in my lower back.
    I know that some people who don't know me will not know that my Mum died of MND at a young age. The onset of the illness was about the age I am now. The only symptoms that match the illness are the tingling and the pins and needles. I will discuss it with Andrew when I see him next Thursday (Osteopath) I think that I have hurt my back by lifting something too heavy at work.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •